×

zbMATH — the first resource for mathematics

On the Parshin-Beilinson adeles for schemes. (English) Zbl 0763.14006
The classical theory of adeles in algebraic number theory, which works also for curves in algebraic geometry, has been generalized over the past few years, first to smooth proper surfaces over a perfect field, and then to all noetherian schemes \(X\). A construction of adeles in the latter case was given by A. A. Bejlinson [in Funct. Anal. Appl. 14, 34-35 (1980; translation from Funkts. Anal. Prilozh. 14, No. 1, 44-45 (1980; Zbl 0509.14018)]. This construction associates to a quasi-coherent sheaf \({\mathcal F}\) on \(X\) a complex (rather than a single ring as in the classical case) of adeles \(\mathbb{A}^*(X,{\mathcal F})\), functorially in \({\mathcal F}\), and it has several applications, principally because of the following theorem: The cohomology of the complex \(\mathbb{A}^*(X,{\mathcal F})\) is isomorphic to the cohomology of \({\mathcal F}\).
As Bejlinson’s article is very short and concise, the present paper aims mainly at providing a more accessible exposition of this construction with proofs in the language of commutative algebra. The author also gives a new construction of rational (as opposed to Bejlinson’s analytic) adeles and shows that the complex of rational adeles also computes the cohomology of \({\mathcal F}\).
Reviewer: B.Singh (Bombay)

MSC:
14F20 Étale and other Grothendieck topologies and (co)homologies
11R56 Adèle rings and groups
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] E. Arbarello, C. de Concini, V.G. Kac, The Infinite Wedge Representation and the Reciprocity Law for Algebraic Curves, Proc. of Symp. in Pure Math. Vol.49 (1989), Part I. · Zbl 0699.22028
[2] M.F. Atiyah, I.G. Macdonald, Introduction to Commutative Algebra, Addison-Wesley 1969. · Zbl 0175.03601
[3] A.A. Beilinson, Residues and Adeles, Funct. Anal. and Appl.14 (1980), 34–35 (engl.). · Zbl 0509.14018
[4] N. Bourbaki, Commutative Algebra, Addison-Wesley 1972.
[5] R. Hartshorne, Algebraic Geometry, GTM52, Springer 1977.
[6] A. Huber, Adele und Zariski-Kohomologie, Schriftenreihe des Math. Inst. der Univ. Muenster, 3. Serie, Heft3 1991.
[7] K. Kato, S. Saito, Global Class Field Theory of Arithmetic Schemes, Cont. Math. Vol.55, Part I (1986), 255–332. · Zbl 0614.14001
[8] S. Lang, Algebraic Number Theory, Addison-Wesley 1970. · Zbl 0211.38404
[9] P. May, Simplicial Objects in Algebraic Topology, D. van Nostrand Comp., Princeton 1967. · Zbl 0165.26004
[10] D. Mumford, The Red Book on Varieties and Schemes, LN1358, Springer 1988. · Zbl 0658.14001
[11] A.N. Parshin, On the Arithmetic of Two-dimensional Schemes I, Repartitions and Residues, Math. USSR Izv. Vol.10 (1976) No.4, 695–729 (engl.). · Zbl 0366.14003 · doi:10.1070/IM1976v010n04ABEH001810
[12] A.N. Parshin, Abelian Coverings of Arithmetic Schemes, Sov. Math. Dokl. Vol.19 (1978) No.6, 1438–1442 (engl.). · Zbl 0443.12006
[13] A.N. Parshin, Chern Classes, Adeles andL-functions, J. Reine Angew. Math.341 (1983), 174–192. · Zbl 0518.14013 · doi:10.1515/crll.1983.341.174
[14] P. Samuel, Algèbre locale, Gauthier-Villars, Paris 1953. · Zbl 0053.01901
[15] O. Zariski, P. Samuel, Commutative Algebra Vol. I, Vol. II, D. van Nostrand Comp., Princeton 1958. · Zbl 0081.26501
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.